Alert archive / Maryland / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 80, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 14, 2015, 5:24 PM EDT for Anne Arundel County, Prince George's County, Maryland. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2015, 5:24 PM EDT (21:24 UTC)
- Expired
- Jun 14, 2015, 6:04 PM EDT
- In force
- 40 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Anne Arundel County, MD, Prince George's County, MD
The radar
The Sterling radar (KLWX), 68 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.4 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -177 J/kg
- Mixed-layer LCL
- 1394 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:50 PM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jun 14, 2:50 PM EDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 250 PM EDT SUN JUN 14 2015 .SYNOPSIS... A WEAK FRONTAL BOUNDARY EXTENDS NORTHWEST TO SOUTHEAST ACROSS THE REGION AND WILL REMAIN STALLED IN THE AREA THIS EVENING BEFORE PUSHING NORTHEAST AWAY FROM US AS A WARM FRONT LATER TONIGHT AND MONDAY. HIGH PRESSURE CENTERED OVER THE SOUTHERN APPALACHIANS WILL BRIEFLY DOMINATE THE WEATHER BEFORE ANOTHER COLD FRONT APPROACHES FROM THE NORTHWEST ON TUESDAY. THAT FRONT WILL STALL OVER THE AREA WEDNESDAY BEFORE MOVING BACK TO THE NORTHWEST AS A WARM FRONT THURSDAY...WITH ANOTHER COLD FRONT THEN APPROACHING FROM THE NORTHWEST FRIDAY. && .NEAR TERM /THROUGH MONDAY/... MAIN STORY...SEVERE THREAT THIS AFTN-EVENING. SCT TSTMS ON GOING AS OF 18Z...EXTENDING FROM EASTERN WV NORTH INTO PA. STORMS ARE DEVELOPING OVER AN AREA OF SFC MOISTURE CONVERGENCE...UNDER A PASSING SHORTWAVE. SCT CLOUD COVER HAS ALLOWED OF DECENT ENOUGH DESTABILIZATION FOR THE MAJORITY OF THE AREA...WITH SPC MESOANALYSIS SHOWING SBCAPE VALUES BETWEEN 1000-1500 J/KG. THOUGH NOT GREAT...BULK SHEAR AROUND 20-25 KTS ALSO STARTING TO SHOW NEAR THE MASON-DIXON LINE. WILL CONTINUE WITH THE THOUGHT THAT SCT ACTIVITY WILL INCREASE IN COVERAGE LATE AFTN INTO THIS EVENING. WITH A UNIDIRECTIONAL WIND FLOW OVER WESTERN AREAS...COULD POSSIBLY SEE A MORE LINEAR FEATURE FORM CENTRAL MD INTO NORTHERN VA WITH EMBEDDED PULSEY SVR. THE NORTHERN PORTIONS OF THE CWA REMAIN IN A SLIGHT RISK FOR SVR WX...WITH DAMAGING WINDS BEING THE MAIN THREAT. PWATS OF BETWEEN 1.8-2.0 INCHES WOULD ALSO RESULT IN HEAVY RAINFALL...THOUGH THE STORMS LOOK TO BE MVG QUICK ENOUGH TO LIMIT FLASH FLOOD THREAT. THREAT FOR SVR TAPERS OFF BY 02-03Z. A STILL MOIST ATMO COUPLED WITH MEAGER INSTABILITY...BUT FORCING ALOFT FROM A PASSING SHORTWAVE AND LIFT FROM A WEAK SFC BOUNDARY COULD KEEP ISO-SCT SHOWERS GOING OVERNIGHT...MAINLY NEAR THE MASON-DIXON LINE. LOWS TONIGHT REMAIN AS PREVIOUS NIGHTS...GENERALLY IN THE 70S. YET ANOTHER DAY OF THUNDERSTORM POTENTIAL AND A SLIGHT RISK IMPACTING OUR CWA. SIMILAR AIRMASS AS HAS BEEN IMPACTING THE REGION THRU THE WEEKEND REMAINS IN PLACE...GENERATING ANOTHER DAY OF INSTABILITY VALUES BETWEEN 1000-1500 J/KG. BULK SHEAR LOOKS TO BE STRONGER THAN THE PREVIOUS DAYS...20-25 KTS. RIDGE ALOFT WEAKENS ENOUGH TO ALLOW MULTIPLE SHORTWAVES TO DIP SOUTH INTO NORTHERN VA. SOME QUESTION OF WHERE EXACTLY THE FRONTAL BOUNDARY ALIGNS...BUT THE OTHER FACTORS IN PLACE WARRANT ENOUGH OF A SVR THREAT. SPC HAS OUTLOOKED MOST OF THE AREA IN A SLIGHT RISK WITH DAMAGING WINDS AND PSBL HAIL AS THE MAIN THREATS. PWATS GENERALLY 1.8-2.0 INCHES SO ANY TSTM THAT DOES DEVELOP COULD RESULT IN HEAVY RAINFALL...BUT AGAIN WITH THE PROGRESSIVE MOVEMENT OF THE STORMS MINIMAL FLASH FLOOD THREAT ATTM. TEMPS WARM INTO THE 90S ON MONDAY. COMBINING WITH DEW PTS IN THE UPPER 60S TO LOWER 70S LOOK TO PRODUCE HEAT INDICES UPPER 90S TO 100 IN ISOLATED SPOTS ALONG THE PIEDMONT AND I-95 CORRIDOR. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... WITH THE WARM FRONT PUSHING NORTHEAST AWAY FROM US AND WEAK RIDGING ALOFT BRIEFLY TAKING HOLD...CONVECTION SHOULD DIE OUT MONDAY EVENING AND WE SHOULD BE QUIET OVERNIGHT. LOWS WILL BE SULTRY UNDER THE RIDGE'S INFLUENCE WITH WIDESPREAD LOWS IN THE 70S. THE RIDGE WILL BEGIN TO LOSE INFLUENCE TUESDAY AS THE NEXT COLD FRONT APPROACHES FROM THE NORTHWEST. FORCING ISN'T GREAT BUT ENOUGH CAPE AND SHEAR WILL BE PRESENT TO PRODUCE ANOTHER RISK OF SEVERE THUNDERSTORMS BY AFTERNOON...WITH WINDS AGAIN BEING THE MAIN THREAT. HEAT WILL BE MAXIMIZED AHEAD OF THE FRONT WITH WIDESPREAD LOW 90S EXPECTED. THAT FRONT WILL ENTER THE AREA TUESDAY NIGHT WITH TEMPERATURES OVERNIGHT ENDING UP A BIT COOLER THAN MONDAY NIGHT...SOME AREAS SHOULD SLIP BACK INTO THE 60S. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... WEDNESDAY BEGINS WITH STALLED COLD FRONT (NOT AS HOT FRONT) DRAPED ACROSS NORTHERN PORTIONS OF CWA. WHILE TEMPERATURES ON EITHER SIDE OF COLD FRONT WILL BE WITHIN A COUPLE OF DEGREES...DEWPOINTS ON NORTHERN SIDE OF FRONT ABOUT 5-10 DEGREES LOWER. THIS WILL MAKE IT FEEL MUCH MORE COMFORTABLE NORTH OF THE FRONT. HEAT...HUMIDITY...AND FRONT IN REGION WILL LEAD TO AFTN/EVE TSTMS CHCS ACROSS AREA SPREADING FROM WEST TO EAST. UNCERTAINTY ON TIMING STILL REMAINS...WHICH COULD LIMIT INTENSITY OF TSTMS. FRONT REMAINS STALLED OUT NEAR OUR AREA THU THROUGH SUN. THIS WILL KEEP TSTMS CHCS IN OUR AREA EACH AFTN/EVE. TEMPS WILL REMAIN HOT EACH DAY...WITH TEMPS AOA NRML...THOUGH NO EXTREME HEAT. WIND FIELD ALOFT DOES STRENGTHEN THROUGH THE PERIOD AS RIDGING OVER SE STATES IS SUPPRESSED FURTHER SOUTH AND EAST. THIS SETS UP A BELT OF STRONGER WESTERLIES OVER OUR AREA...WHICH IF JUXTAPOSED WITH DECENT INSTABILITY COULD LEAD TO SOME ORGANIZED CONVECTION. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... MAINLY VFR CONDITIONS THRU THE TAF PERIOD. SCT TSTMS FORMING THIS AFTN...GENERALLY 20-03Z. HAVE TEMPO BEST TIMING INTO THE RESPECTIVE TAFS. STRONG/VRB WINDS AND SMALL HAIL ALONG WITH SUB- VFR CONDITIONS CAN BE EXPECTED WITH ANY TSTM. LIGHT RAIN SHOWERS PSBL LATE TONIGHT...WITH MINIMAL IMPACTS TO FLIGHT CATEGORIES. ANOTHER COUPLE ROUNDS OF TSTMS WILL BE PSBL ON MON AND TUE...BRINGING YET AGAIN THE THREAT OF STRONG WINDS...HAIL...AND SUB-VFR CONDITIONS. MAIN CONCERN THROUGH THE EXTENDED IS ALSO SUB-VFR CONDS IN ANY AFTN/EVE TSTMS. && .MARINE... SUB-SCA CONDITIONS EXPECTED ON ALL WATERS THRU MONDAY. SCT TSTMS WILL IMPACT THE WATERS THIS EVENING...AND THEN AGAIN ON MONDAY WHICH COULD BRING GUSTY WINDS IN EXCESS OF 34 KTS. CHANCE OF SCA CONDITIONS TUESDAY AS A COLD FRONT APPROACHES FROM THE NORTHWEST. THE THREAT OF SCATTERED T-STORMS WILL CONTINUE TUESDAY ESP AFTERNOON WITH GUSTY WINDS AGAIN POSSIBLY IN EXCESS OF 34 KTS. MAIN CONCERNS THROUGH THE EXTENDED CONTINUE TO BE DAILY AFTN/EVE TSTMS. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...NONE. && SYNOPSIS...RCM NEAR TERM...SEARS SHORT TERM...RCM LONG TERM...MSE AVIATION...SEARS/RCM/MSE MARINE...SEARS/RCM/MSE
Hazardous weather outlook, Jun 14, 1:11 PM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 111 PM EDT SUN JUN 14 2015 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-151515- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 111 PM EDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LOCALLY DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS MAY BECOME SEVERE WITH LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY AND TUESDAY. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-151515- WASHINGTON-FREDERICK-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-PAGE-WARREN-CLARKE-NELSON-ALBEMARLE- GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER-NORTHERN FAUQUIER- SOUTHERN FAUQUIER-WESTERN HIGHLAND-EASTERN HIGHLAND- WESTERN LOUDOUN-EASTERN LOUDOUN-NORTHERN VA BLUE RIDGE- CENTRAL VA BLUE RIDGE-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 111 PM EDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH LOCALLY DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS NORTHERN MARYLAND...NORTHERN VIRGINIA AND THE EASTERN WEST VIRGINIA PANHANDLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY AND TUESDAY. A FEW THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS MAY BECOME SEVERE WITH LOCALLY DAMAGING WIND GUSTS AND LARGE HAIL BEING THE PRIMARY THREATS. THE BEST CHANCE FOR SEVERE STORMS WILL BE ACROSS NORTHERN VIRGINIA...NORTHERN AND CENTRAL MARYLAND...AND EASTERN WEST VIRGINIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR PORTIONS OF THE AREA THIS AFTERNOON AND EVENING...AND AGAIN FOR MONDAY AND TUESDAY.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 2:07 AM EDT | Special Marine Warning | LWX | 83 min | |
| Jun 14, 2:54 AM EDT | Special Marine Warning | LWX | 96 min | |
| Jun 14, 4:45 PM EDT | Special Marine Warning | LWX | 90 min | |
| Jun 14, 5:35 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 25 min |
| Jun 14, 5:54 PM EDT | Special Marine Warning | LWX | 66 min | |
| Jun 14, 6:10 PM EDT | Special Marine Warning | LWX | 95 min | |
| Jun 14, 6:27 PM EDT | Special Marine Warning | LWX | 63 min |
Nearby
Severe Thunderstorm Warnings in Maryland, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.